Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 13, NWS North Platte, NE

May 23, 2020Arthur County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2020, 8:59 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2020, 8:59 PM MDT (02:59 UTC)
Expired
May 23, 2020, 9:44 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Arthur County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 7:29 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WUUS53 KLBF 240259
SVRLBF
NEC005-101-240400-
/O.NEW.KLBF.SV.W.0013.200524T0259Z-200524T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
859 PM MDT Sat May 23 2020

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Arthur County in west central Nebraska...
  Northern Keith County in southwestern Nebraska...

* Until 1000 PM MDT.

* At 859 PM MDT, a severe thunderstorm was located 8 miles west of
  Lemoyne, or 17 miles northwest of Ogallala, moving northeast at 25
  mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Arthur, Lemoyne, Eagle Gulch Campground, Ruthon, Big Bald Hill,
  Haythorn Lake, Belmar, Three Mile Lake, McKeag, Otter Creek
  Campground and Lake View Campground.

This includes the following highways...
 Highway 61 between mile markers 98 and 127.
 Highway 92 between mile markers 121 and 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!

&&

LAT...LON 4140 10199 4140 10198 4146 10198 4170 10151
      4127 10137 4120 10196 4139 10205
TIME...MOT...LOC 0259Z 236DEG 23KT 4132 10195 

HAIL...1.25IN
WIND...70MPH
 
$$

CDC
1 follow-up statement
800 
WWUS53 KLBF 240344
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
944 PM MDT Sat May 23 2020

NEC005-101-240354-
/O.CAN.KLBF.SV.W.0013.000000T0000Z-200524T0400Z/
Arthur NE-Keith NE-
944 PM MDT Sat May 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR AND
NORTHERN KEITH COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of, southwestern and west central Nebraska.

LAT...LON 4140 10199 4140 10198 4146 10198 4170 10151
      4127 10137 4120 10196 4139 10205
TIME...MOT...LOC 0342Z 236DEG 23KT 4148 10163 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:21 PM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 23, 5:21 PM MDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
621 PM CDT Sat May 23 2020

.SYNOPSIS...
Issued at 305 PM CDT Sat May 23 2020

H5 analysis from earlier this morning had an active
pattern noted across the CONUS. Closed lows were noted over central
PA, central Iowa and a third system over far northern Utah. The
third system over Utah, had a trough extending south into western
Arizona and far southern California. At midday, the Utah low, was
now located over west central Wyoming per the latest WV imagery. At
the surface: Low pressure extended from far southeastern Wyoming
into southeastern Colorado. A dryline extended from west of Limon
Colorado into the western Texas panhandle. South southeast of the
surface low in SE Wyoming, a weak convergence boundary was noted and
extended to north of Burlington Colorado. Skies were partly to
mostly cloudy this afternoon across the area and 2 PM CDT
temperatures ranged from 72 to 76 degrees.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 305 PM CDT Sat May 23 2020

Tonight thorugh Sunday night...Precipitation chances
tonight and Sunday night and the threat for severe storms tonight
are the main forecast challenges in the near term. For tonight: The
12z LBF Raob sounding from this morning indicated a strong capping
inversion with a convective temperature in the middle 80s. Highs
this afternoon are expected to reach the middle to upper 70s.
Forecast soundings from further west in far southwestern Nebraska
and the eastern Nebraska panhandle, indicate the capping inversion
remaining in place through peak heating this afternoon. That being
said, not expecting much in the way of storm initiation across the
forecast area late this afternoon. Further west though, the latest
NAM12 soln is indicating a weakening cap around 21z Saturday. The
last few hourly runs of the HRRR develops convection SE of Sterling
Colorado around 21z, approaching far SW Nebraska in the 5 to 6 PM CT
time frame this evening. Deep layer shear of 35 to 40 KTS will
adequate for supercells. Mid level lapse rates (H70-H50) are very
steep across sw and west central Nebraska. This would favor large
hail and even a very large hail threat across far western portions
of the forecast area through 01z Sunday. As for the tornado threat,
the capping inversion is problematic. Also low level helicities are
meager. That being said, the tornado threat appears limited and
confined to far western portions of the forecast area in a short
window, say 4 to 8 PM CT. As for precipitation chances, they will
remain greatest in the northern forecast area. As storms migrate off
of the panhandle early this evening, they are expected to congeal
into a convective complex, enhanced by the development of a low
level jet overnight. ATTM, not too concerned about flooding as the
heaviest rain is expected north of areas which saw the heaviest
rainfall earlier this week. Later this evening, there will be some
wind threat with the convective complex as it tracks east. The
latest NAMnest and HRRR solns indicate some bowing storm structures
within the convective complex.

The H5 low, will lift into eastern Montana overnight into Sunday
morning, forcing a front through the area by mid morning. This front
will then stall off to the south and east of the forecast area and
will be the focal point for showers and thunderstorms Sunday
afternoon/Sunday night. Other showers and storms may develop across
eastern Colorado Sunday afternoon, INVOF the front and near the base
of the H5 trough. Some of this activity may extend into SW then
Southern and portions of central Nebraska Sunday night. Have kept
pops going in the south, southeast and east Sunday/Sunday night, but
trimmed them back in the north as these areas will be well north of
the front and appreciable forcing will be very limited in these
areas. Skies will be mainly cloudy Sunday which will limit temps to
the 60s to around 70 for highs. The h5 low will weaken and meander
slowly east into the western Dakotas Sunday night. The front will
remain anchored off to the east of the forecast area, so pops will
be highest in the east with mainly dry conditions expected in the
west and northwest.

.LONG TERM...(Monday through Saturday)
Issued at 305 PM CDT Sat May 23 2020

The mid range solutions
including the ECMWF and GFS from this morning, develop a cutoff low
over central Texas into the Arklatex next week. Ridging to the west
of this feature will develop from the four corners, north into the
northern Rockies by late next week. Moisture will be locked in over
Texas with the cutoff, so am expecting mainly dry conditions across
the forecast area next week. This shows up in the latest MEX
guidance, which is well below climo for pops next week. Temperatures
will increase into the upper 70s to lower 80s next week with the
ridging off to the west. However with the axis of this feature
aligned over the Rockies, the hottest temps should remain west of
the forecast area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 620 PM CDT Sat May 23 2020

Thunderstorm activity across the Panhandle this evening will move
east and expand in coverage across wrn and ncntl Nebraska
overnight affecting areas generally north of Interstate 80.
Isolated storm coverage is expected along and south of the
Interstate. All storm activity should exit the region by 12z
Sunday. VFR is generally expected across wrn and ncntl Nebraska
thereafter.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, May 23, 2:37 PM MDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
337 PM CDT Sat May 23 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-242045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
337 PM CDT Sat May 23 2020 /237 PM MDT Sat May 23 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A slight risk for severe thunderstorms exists for all of western
and north central Nebraska tonight.

At this time the main threats are large hail and damaging winds.
Very large hail, greater than two inches in diameter and a
tornado or two are possible west of a line from Merriman to
Imperial.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms are expected on Sunday night into Monday. These
storms are not expected to produce severe weather, however, heavy
rain is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 9 PM CDT west of highway
83 from Valentine to North Platte.

Please relay any information about observed severe weather to the
NWS. Precipitation reports are also appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Local storm report, May 23, 7:53 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 E CHAPPELL            41.09N 102.43W
05/23/2020  M1.50 INCH       DEUEL              NE   TRAINED SPOTTER

            1.5 INCH HAIL REPORTED

&&

RLAMB
Special weather statement, May 23, 7:55 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
755 PM MDT Sat May 23 2020

NEZ004-094-240300-
Sheridan NE-Western Cherry NE-
755 PM MDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 900 PM MDT...

At 755 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merriman to near Ellsworth. Movement was
east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ellsworth, Merriman, Watson Lake, Highway 61 crossing the Snake
River, Eli, Big Hill, Dipping Vat Meadow, Billys Lake, Morgan Lake,
Finnegan Lake, Kennedy Lake, Intersection of Highway 20 and Irwin
Road, Intersection of Highway 61 and Survey Valley Road, Mother Lake,
Wolf Hill, Highway 61 Crossing The Niobrara River and Intersection of
Highway 61 and Shadbolt Road.

This includes the following highways...
 Highway 20 between mile markers 119 and 150.
 Highway 2 between mile markers 118 and 128.
 Highway 61 between mile markers 177 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4299 10138 4212 10177 4211 10203 4202 10204
      4202 10231 4299 10188
TIME...MOT...LOC 0155Z 272DEG 16KT 4297 10179 4204 10220

CDC
Local storm report, May 23, 8:11 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             8 E CHAPPELL            41.09N 102.31W
05/23/2020  E1.75 INCH       DEUEL              NE   TRAINED SPOTTER

            GOLF BALL SIZED HAIL.

&&

CBROWN
Special weather statement, May 23, 8:42 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
942 PM CDT Sat May 23 2020

NEZ005-094-240330-
Eastern Cherry NE-Western Cherry NE-
942 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1030
PM CDT/930 PM MDT/...

At 940 PM CDT/840 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cody to 8 miles
northwest of Whitman. Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cody, Kilgore, Nenzel, Medicine Lake, Merritt Reservoir, Crookston,
Highway 61 crossing the Snake River, Eli, Steer Creek Campground,
Schoolhouse Lake, Mother Lake, Marsh Flat, Anderson Bridge State
Wildlife Management Area, Round Lake, and Indian Hill.

This includes the following highways...
 Highway 20 between mile markers 142 and 187.
 Highway 61 between mile markers 167 and 202.
 Highway 97 between mile markers 76 and 102, and between mile markers
106 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for north central Nebraska.

LAT...LON 4300 10069 4210 10106 4210 10190 4299 10156
TIME...MOT...LOC 0240Z 264DEG 32KT 4298 10132 4211 10167

Jacobs
Special weather statement, May 23, 8:42 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
942 PM CDT Sat May 23 2020

NEZ038-059-240330-
Custer NE-Lincoln NE-
942 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 1030 PM CDT...

At 942 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Brady, or 30 miles east of North Platte, moving
north at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Finchville, Etna and Milldale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and southwestern Nebraska.

LAT...LON 4105 10000 4105 10032 4138 10033 4141 9995
TIME...MOT...LOC 0242Z 196DEG 29KT 4111 10018

CDC
Special weather statement, May 23, 8:46 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
946 PM CDT Sat May 23 2020

NEZ004-022>024-035-036-057-094-240345-
Sheridan NE-Hooker NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Garden NE-Keith NE-
946 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTH CENTRAL CHERRY...
GRANT...NORTHWESTERN KEITH...WESTERN HOOKER...SOUTHEASTERN GARDEN...
WESTERN MCPHERSON AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 1045 PM
CDT/945 PM MDT/...

At 945 PM CDT/845 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Whitman to 9 miles
northwest of Lemoyne. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Arthur, Hyannis, Whitman, Ashby, Duluth, Swede Lake, Cogill Lake,
Green Lake, Bucktail Lake, Three Mile Lake, Pratt Lake, Carr Lake,
Haythorn Lake, Sand Puddin Lake, McKeag and East Cody Lake.

This includes the following highways...
 Highway 2 between mile markers 132 and 183.
 Highway 61 between mile markers 111 and 165.
 Highway 92 between mile markers 165 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for the Panhandle of, southwestern, north central and west
central Nebraska.

LAT...LON 4210 10105 4140 10134 4139 10224 4209 10202
TIME...MOT...LOC 0245Z 275DEG 25KT 4208 10153 4141 10187

Jacobs

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementLBFSheridan38 min
May 23, 6:46 PM MDTSpecial Weather StatementLBFSheridan44 min
May 23, 7:04 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden56 min
May 23, 7:07 PM MDTSpecial Weather StatementLBFSheridan38 min
May 23, 7:17 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan43 min
May 23, 7:42 PM MDTSpecial Weather StatementLBFSheridan18 min
May 23, 7:55 PM MDTSpecial Weather StatementLBFSheridan65 min
May 23, 7:57 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins63 min
May 23, 8:42 PM MDTSpecial Weather StatementLBFCuster48 min
May 23, 8:46 PM MDTSpecial Weather StatementLBFArthur, Grant59 min
May 23, 8:50 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln55 min
May 23, 9:12 PM MDTSpecial Weather StatementLBFKeith48 min
May 23, 9:32 PM MDTSpecial Weather StatementLBFPerkins28 min
May 23, 9:34 PM MDTSpecial Weather StatementLBFCherry56 min
May 23, 9:37 PM MDTSpecial Weather StatementLBFHooker, McPherson, Thomas53 min
May 23, 9:37 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan53 min
May 23, 9:44 PM MDTSevere Thunderstorm WarningLBFHooker, Keith, Lincoln, McPherson, Perkins, Thomas46 min
May 23, 10:17 PM MDTSpecial Weather StatementLBFBlaine13 min
May 23, 10:17 PM MDTTornado WarningLBFCuster43 min
May 23, 10:28 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas62 min
May 23, 10:30 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Logan, Loup60 min
May 23, 10:58 PM MDTSevere Thunderstorm WarningLBFCuster47 min
May 23, 11:12 PM MDTSevere Thunderstorm WarningLBFWheeler48 min
May 23, 11:21 PM MDTSevere Thunderstorm WarningLBFCuster39 min
May 23, 11:23 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Holt, Rock37 min
May 23, 11:25 PM MDTAreal Flood AdvisoryLBFCuster13 hr
May 23, 11:27 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup33 min
May 23, 11:35 PM MDTSpecial Weather StatementLBFKeya Paha25 min
May 23, 11:55 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock65 min
May 23, 11:57 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup, Wheeler63 min
May 24, 12:17 AM MDTSpecial Weather StatementLBFCuster43 min
May 24, 12:56 AM MDTSevere Thunderstorm WarningLBFHolt, Wheeler34 min
May 24, 2:12 PM MDTFlash Flood WatchLBFCuster24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.